The Annals of Mathematical Statistics

On the Construction of Group Divisible Incomplete Block Designs

R. C. Bose, S. S. Shrikhande, and K. N. Bhattacharya

Full-text: Open access


It has been shown in [1] that all partially balanced incomplete block (PBIB) designs with two associate classes, can be divided into a small number of types according to the nature of the association relations among the treatments. One simple and important type is the group divisible (GD). The combinatorial properties of GD designs have been studied in [2] and the analysis along with that for other types is given in [1]. Here we give methods of constructing GD designs. These designs are likely to prove useful in agricultural, genetic and industrial experiments.

Article information

Ann. Math. Statist., Volume 24, Number 2 (1953), 167-195.

First available in Project Euclid: 28 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Bose, R. C.; Shrikhande, S. S.; Bhattacharya, K. N. On the Construction of Group Divisible Incomplete Block Designs. Ann. Math. Statist. 24 (1953), no. 2, 167--195. doi:10.1214/aoms/1177729027.

Export citation